MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM XK CATHETER 19 CM, 19 CM TRAIGHT DL W AIRGUAD; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS EQUISTREAM XK CATHETER 19 CM, 19 CM TRAIGHT DL W AIRGUAD; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5913190
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.(expiry date: 07/2020).
 
Event or Problem Description
It was reported that upon opening the package the tip of the tunneler was allegedly broken.Reportedly, a new device was used to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: a dhr review is required.The lot met all release criteria.Manufacturing records were reviewed (dhr, mrr¿s, scrap and mfg.Process changes) and there were not found evidence that the failure mode reported in this complaint is caused by the manufacturing process.Investigation summary: a sample evaluation could not be performed as the samples were not returned therefore the investigation is inconclusive due to the fact that no sample was returned for evaluation.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include improper selection, improper dimensional design, effects of shipping and handling not accounted for; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(expiry date: 07/2020).
 
Event or Problem Description

Brand Name
EQUISTREAM XK CATHETER 19 CM, 19 CM TRAIGHT DL W AIRGUAD
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8587111
Report Number3006260740-2019-01287
Device Sequence Number11195448
Product Code MSD
UDI-Device Identifier00801741013836
UDI-Public(01)00801741013836
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913190
Device Catalogue Number5913190
Device Lot NumberRECX3045
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1